MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Blood Loss (2597)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) study.It was reported that hypotension and bleeding occurred.On (b)(6) 2020, prior to the left atrial appendage (laa) closure index procedure, the subject was started on aspirin and post implant the subject was started on warfarin/vka.The double curve watchman access sheath (was) was introduced and deployment of a 35 mm watchman flx delivery system (wds) was attempted.Compression was suboptimal and the device was removed.Another 31 mm wds was also introduced and was not released also due to suboptimal compression.The was was considered too high to allow for deployment and was removed.A transseptal puncture was done again at a slightly more inferior position with the help of another double curve was.The subject underwent successful placement of a 35 mm watchman flx closure device with complete laa seal.Later that day, the subject became hypotensive and the rapid response team was called.The subject was given 500 cc of normal saline bolus.On evaluation, the subject had scattered ecchymosis on their abdomen without obvious outward bleeding and right groin access surrounding ecchymosis without palpable hematoma.Computed tomography (ct) revealed evidence of large pelvic probable extraperitoneal hematomas with at least 3 focal hematomas noted, the largest measuring 11.8cm.Additional perirectal hemorrhage and hemorrhage tracking from the pelvis into the retroperitoneum on both sides along the perinephric fascial regions was also noted.Small amounts of fluids in the left paracolic gutter and around the liver and spleen which was low dense and might reflect pre-existing free fluid.On the same day, 2d transthoracic echo (tte) revealed no pericardial effusion with left ventricular ejection fraction of 55 to 60%.The subject was started on vasopressor support as they remained persistently hypotensive despite adequate fluid resuscitation.Vascular surgery consultation advised that the bleeding was likely venous and would tamponade by itself.The hemoglobin and hematocrit values were monitored every four fours and when the inr elevated to 2.1 it was reversed with vitamin k and four units of fresh frozen plasma.The subject was transfused with two units of packed red blood cells.On (b)(6) 2020, the subject was discharged on aspirin and warfarin.On (b)(6) 2020, warfarin was re-started and the hemoglobin was stable at 8.3g/dl.The patient was advised to continue ferrous sulphate and low dose aspirin.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10561551
Report Number2134265-2020-13062
Device Sequence Number11468763
Product Code NGV
UDI-Device Identifier08714729838210
UDI-Public08714729838210
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/09/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025187139
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2020
Initial Report FDA Received Date09/21/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR